MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC231400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that the lot met all pre-release specifications.Further information was requested but was not available.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to occlusion of device or native vessel.Additionally, the ifu states: do not cover significant renal or mesenteric arteries with the endoprosthesis.Vessel occlusion may occur.
 
Event or Problem Description
On (b)(6) 2018 a patient was undergoing treatment of an abdominal aortic aneurysm measuring 59.3mm with a gore® excluder® conformable aaa endoprosthesis and gore® excluder® aaa endoprostheses.It was reported that during the initial procedure a left internal iliac artery was occluded.No treatment was required.The physician decided to monitor the patient.The patient tolerated the procedure and discharged from the hospital on (b)(6) 2018.
 
Additional Manufacturer Narrative
Additional information: b5: event description.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states: additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Key anatomic elements that may affect successful exclusion of the aneurysm include significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcium and / or plaque may compromise the fixation and sealing of the implantation sites.
 
Event or Problem Description
It was reported that during the initial procedure a left internal iliac artery was occluded.According to the information reported, the occlusion was related with a device used in the left common iliac artery.Reportedly, there was known calcified atherosclerotic disease involving common and internal iliac arteries bilaterally at baseline.No treatment was required.There was never a concern with the occlusion as there was filling via collaterals from the right side.The physician decided to monitor the patient.On may 22, 2019, a follow up imaging confirmed that there was no concern about the left internal iliac artery.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8755747
Report Number3013164176-2019-00075
Device Sequence Number14052942
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public00733132618583
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Catalogue NumberPLC231400
Device Lot Number18364139
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient Weight109